Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 240, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jul 26, 2008, 10:25 PM CDT for Lincoln County, Missouri. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2008, 10:25 PM CDT (03:25 UTC)
- Expired
- Jul 27, 2008, 11:20 AM CDT
- In force
- 13 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuivre River at Troy (TRYM7).
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 270325
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1025 PM CDT SAT JUL 26 2008
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY
.THIS FLOOD WARNING IS A RESULT OF RECENT HEAVY RAINFALL INCLUDING
THE 5 TO 10 INCHES OF PRECIPITATION THAT FELL OVER NORTH CENTRAL AND
NORTHEASTERN MISSOURI THURSDAY MORNING INTO FRIDAY MORNING...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC113-280325-
/O.NEW.KLSX.FL.W.0240.080727T0325Z-080728T0742Z/
/TRYM7.1.ER.080727T0300Z.080727T0600Z.080727T0742Z.NO/
1025 PM CDT SAT JUL 26 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE CUIVRE RIVER NEAR TROY.
* UNTIL SUNDAY.
* AT 10 PM SATURDAY THE STAGE WAS 21.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 23 FEET OVERNIGHT
AND SHOULD FALL BELOW FLOOD STAGE SUNDAY MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 07/27 07/28 07/29 07/30 07/31
CUIVRE RIVER
TROY 21 21.0 6.0 5.4 5.2 5.2 5.11 follow-up statement
000
WGUS83 KLSX 271620
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1119 AM CDT SUN JUL 27 2008
...THE FLOOD WARNING IS CANCELLED FOR THE CUIVRE RIVER NEAR TROY
AFFECTING LINCOLN COUNTY...
THIS WILL BE THE LAST STATEMENT FOR THIS FLOOD EVENT.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC113-271649-
/O.CAN.KLSX.FL.W.0240.000000T0000Z-080728T0742Z/
/TRYM7.1.ER.080727T0300Z.080727T0445Z.080727T0736Z.NO/
1119 AM CDT SUN JUL 27 2008
THE FLOOD WARNING IS CANCELLED FOR
THE CUIVRE RIVER NEAR TROY.
* AT 10:00 AM SUNDAY THE STAGE WAS 16.9 FEET.
* FELL BELOW FLOOD STAGE AT 2:36 AM SUNDAY.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 07/28 07/29 07/30 07/31 08/01
CUIVRE RIVER
TROY 21 16.9 7.1 5.9 5.4 5.3 5.2What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 26, 6:24 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 26, 6:24 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 624 PM CDT SAT JUL 26 2008 .DISCUSSION... /357 PM CDT SAT JUL 26 2008/ IN THE NEAR TERM...WEEPING AC DECK OVER SRN IA IS MOVING INTO THE NRN FA. SO FAR NO REPORTS OF ANYTHING MORE THAN SPRINKLES...BUT IT IS FALLING OUT OF CLOUDS WITH BASES OF 12-15KFT. THIS IS ASSOCIATED WITH A VORT MAX AND WILL PRIMARILY CROSS THRU THE NRN FA DURING THIS EVENING. OTHERWISE...MAIN FOCUS WILL TURN OUT W...WHERE BAROCLINIC ZONE AND THE RICH MOISTURE AND INSTABILITY WE HAD YESTERDAY HAS BEEN SHUNTED TO THE SOUTHWEST BY FRONT. THIS MOISTURE AND INSTABILITY WILL SLOWLY BEGIN TO WORK ITS WAY BACK INTO OUR AREA AS WEAK HI PRES BEHIND THE FRONT IS QUICK TO SLIDE TO THE E BY LATER TONIGHT. SOME WEAK FORCING ON APPROACHING FRONTAL ZONE MAY KICK OFF AN ISOLD TSRA AND HAVE PLACED SLIGHT CHANCES FOR CNTRL MO. HAVE PUSHED BACK TIMING OF POTENTIAL MCS FROM SUNDAY TO SUNDAY NIGHT AS MOISTURE/INSTABILITY RETURN HAS SLOWED. DUE TO THE UNCERTAINTY OF TRACK...HAVE JUST CHANCE CATEGORY POPS AT THIS TIME...BUT AM THINKING IT WILL PRIMARILY IMPACT THE NRN AND ERN FA SUNDAY NIGHT AND EARLY MONDAY. IF THIS SCENARIO HAPPENS...AND ADDITIONAL SCENARIO WILL BE OUTFLOW THAT THIS WILL GENERATE TO BE USED AS FOCUS FOR ADDITIONAL TSRA ON MONDAY AFTERNOON IN OTHER PARTS OF ERN/CNTRL MO. HEAT WILL ATTEMPT TO RETURN ON MONDAY AS WELL WITH THE MOISTURE AND INSTABILITY...BUT QUESTIONABLE AS TO HOW EFFECTIVELY IT WILL RETURN DUE TO EXPECTED CLOUDS AND PCPN. LEANED TOWARDS THE COOLER MOS TEMPS ON MONDAY FOR THIS REASON...BUT ALSO THE MAV HAS HAD A TENDENCY TO BE TOO WARM ANYWAY. HAVE BOUGHT MORE INTO MAV/MEX MOS FOR TUESDAY... ESPECIALLY WITH SWLY FLOW EXPECTED TO SET UP AND LESSER PCPN CHCS. THIS COULD SURGE HEAT INDICES TO NEAR 105 IN SPOTS...ESPECIALLY FOR STL CITY AND ENVIRONS. FOR THE EXTENDED PERIOD (TUESDAY NIGHT - SATURDAY)...MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT THAT OUR FAMILAR NWLY FLOW PATTERN AT H500 WILL CONTINUE THRU THE EARLY PART OF THE PERIOD...BUT BE FACED WITH AN EVER INCREASINGLY ASSERTIVE RIDGE BY NEXT WEEKEND. SOURCES OF DISAGREEMENT AMONGST THE MODELS REMAIN WHAT TO DO WITH THE REMNANTS OF DOLLY INSOFAR AS HOW FAST TO BRING IT AROUND THE BACKSIDE OF THE RIDGE AND WHERE EXACTLY TO TRACK IT THRU. A VERY BROAD MODEL CONSENSUS STILL FAVORS THE WED-THURS TIME FRAME AND AS SUCH...HAVE KEPT IN CHANCE POPS DURING THAT PERIOD. AT THE SURFACE...A FRONTAL BOUNDARY IS EXPECTED TO DROP INTO OUR REGION BY LATE NEXT WEEK BUT CONFIDENCE IN PLACEMENT AND TIMING IS EVEN LOWER THAN TRYING TO FIGURE WHEN DOLLY/S REMNANTS WILL GET HERE...AND SO WILL ONLY FIGURE IN WITH SLIGHT CHANCE POPS AT THIS JUNCTURE. BUT WITH EVER INCREASINGLY ASSERTIVE H500 RIDGE...WHICH WOULD BE A GOOD SEGWAY INTO AUGUST...CHANCES OF MUCH SWD PENETRATION OF FRONTS LOOKS SLIMMER. TEMPS FORECASTED AOA NORMAL FOR THIS TIME OF YEAR. TES && .AVIATION... /532 PM CDT SAT JUL 26 2008/ FOR THE 00Z TAFS...NWLY SFC WNDS WILL BCM LGT THIS EVNG AS SFC RDG EXTDG FM WRN MN SE THRU NERN MO BLDS SEWD THRU IL...THEN THE SFC WNDS WL BCM SELY ON SUN AS THE SFC RDG SHIFTS E OF THE CWA. MID LVL CLOUDS OVER NERN MO W CNTRL IL AHD OF A NW FLOW SHRTWV TROF MAY BRIEFLY GRAZE STL THIS EVNG...BUT SHOULD REMAIN MAINLY NE OF STL/SUS. THE DIURNALLY DRIVEN CUMULUS CLOUDS SHOULD DISSIPATE EARLY THIS EVNG WITH LOSS OF DAYTIME HTG. CONVECTION SHOULD REMAIN W OF THE TAF SITES TGT BUT MAY HAVE SOME HI LVL DEBRIS CLOUDINESS ESPECIALLY IN COU. MAY HAVE SOME LGT FOG LT TGT/EARLY SUN MRNG BUT IT WILL NOT BE AS BAD AS EARLY SAT MRNG AS THERE WAS PLENTY OF HTG AND MIXING THIS AFTN AND THERE WILL BE SLIGHTLY LWR SFC DWPTS TGT ESPECIALLY IN UIN. DIURNAL CUMULUS CLOUDS WILL DVLP AGAIN BY LT SUN MNRG. CONVECTION MAY DVLP OR MOVE INTO UIN AND COU SUN AFTN BUT MAY LEAVE OUT OF THE TAFS ATTM AS THE PROBABILITY LOOKS FAIRLY LOW. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 26, 4:05 PM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 405 PM CDT SAT JUL 26 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 405 PM CDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER PARTS OF NORTHEAST AND CENTRAL MISSOURI LATE TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS OVER MUCH OF THE AREA ON SUNDAY THROUGH MONDAY. SOME OF THESE STORMS MAY BE SEVERE SUNDAY AFTERNOON AND SUNDAY NIGHT...PRODUCING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. TEMPERATURES IN THE 90S WITH HIGH RELATIVE HUMIDITIES ARE EXPECTED TO PUSH AFTERNOON AND EARLY EVENING HEAT INDICES TO BETWEEN 100 AND 105 DEGREES EACH DAY BETWEEN MONDAY THROUGH FRIDAY...PRIMARILY FOR THE CITY OF ST. LOUIS AND ITS IMMEDIATE SURROUNDING AREA. THE CHANCE FOR THUNDERSTORMS WILL RETURN ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:05 PM CDT | Areal Flood Warning | LSX | Monroe, Shelby | 12 hr |
| Jul 26, 8:15 PM CDT | Areal Flood Warning | LSX | Lincoln, Montgomery | 11 hr |
| Jul 27, 7:50 AM CDT | Areal Flood Warning | LSX | Monroe, Shelby | 14 hr |
| Jul 27, 3:45 PM CDT | Flash Flood Watch | LSX | Audrain, Knox, Lewis, Marion, Monroe, Pike and 2 more | 18 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.